MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ETLW1624C124E
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Codes Death (1802); Ischemia (1942); Rupture (2208); Respiratory Failure (2484); Blood Loss (2597)
Date of Event 08/11/2018
Type of Reportable Event Death
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant ii stent graft system was implanted in a patient for the endovascular treatment of an abdominal aortic aneurysm of unknown size.It was reported that approx.2 years, 9 months post index procedure, the patient presented emergently with back pain.A ct scan identified a type ib endoleak in the left distal common iliac with rupture of the artery.The patient received treatment with the placement of coils in the left hypogastric and implantation of an endurant limb in the left common iliac extending into the left external iliac and the issue was resolved.Per the physician, the cause of the event is due to disease progression within the patient.It was reported that 2 days post intervention, the patient had hematochezia.Part of the descending and sigmoid colon was removed, it was reported that the procedure was tolerated well by the patient who was then moved to icu where they were ambulatory post surgery.One week post op the patient complained of shoulder pain and shortness of breath.The family decided on no further treatment and the patient expired the following day due to respiratory arrest.As per the physician, the cause of the subsequent events after the intervention were due to the implantation of the coils along with the patients low blood pressure and not due to the device.No additional clinical sequelae were reported.

Brand Name
ENDURANT II ILIAC STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key7846650
Report Number2953200-2018-01265
Device Sequence Number13735574
Product Code MIH
UDI-Device Identifier00643169467507
UDI-Public00643169467507
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/28/2017
Device Model NumberETLW1624C124E
Device Catalogue NumberETLW1624C124E
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/11/2018
Initial Report FDA Received Date09/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Required Intervention;
Patient Age85 YR